MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MYSPINE; SPINE SURGICAL GUIDES

MEDACTA INTERNATIONAL SA MYSPINE; SPINE SURGICAL GUIDES
Model Number 7.0726
Medical Device Problem Codes Osseointegration Problem (3003); Positioning Problem (3009)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
Spinal fixation was performed at l4-s1 with myspine mc guides.The surgeon felt that the guide did not fit the vertebral body at l4-s1.The surgeon used the guides anyways, except for the right side of l5, where he inserted the pedicle screw (5.5 x 30mm) by freehand.After decompression, the pedicle screw loosen, so the right side of l5 was skipped.The surgery was completed with 30 min delay (tot time 5 hours).The surgeon suspects that the guides are for the wrong patient.
 
Additional Manufacturer Narrative
Batch review performed on 04 sept 2024 lot 14461s: (b)(4) items manufactured and released on 19-aug-2024.Expiration date: 2025-02-01.No anomalies found related to the problem.Planning review and analysis performed by my solution department: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.We reproduced the guides and the fitting of all the levels are conform.The guides are completely stable.For all cases it is not possible to develop a guide on the wrong patient as during image quality control we also have that check to do.If the case code has any discrepancies from the data that is filled by the radiology centre during ct acquisition, we always ask for confirmation from sales and until we receive it the case will remain blocked.Additional implant involved: batch review performed on 04 sept 2024 on pedicle screw 03.58.232 must mc screw ø5.5x30 cannulated (k210427) lot.2325059 lot 2325059: (b)(4) items manufactured and released on 13-oct-2023.Expiration date: 2028-09-18.No anomalies found related to the problem.To date, xx items of the same lot have been sold with no similar reported event during the period of review.
 
Additional Manufacturer Narrative
Additional implant involved: batch review performed on 04 sept 2024 on pedicle screw 03.58.232 must mc screw ø5.5x30 cannulated (k210427) lot.2325059 lot 2325059: 50 items manufactured and released on 13-oct-2023.Expiration date: 2028-09-18.No anomalies found related to the problem.To date, only this item of this lot has been sold.Visual inspection performed by r&d departement: the implant (pedicle screw must mc screw ø5.5x30 cannulated) is conform.The external diameter and the thread are conform.The root cause could not be associated to the implant.It can be confirmed that the vertebral models received correspond to the patient's anatomy for which ct scan has been received.No issues detected.Root-cause description: the implant and the vertebral models are conform.The device history record review does not indicate any potentially related manufacturing issue and the mysolution planning review did not find any anomaly in the process.The issue may relate to unique circumstances present only at the time of application, but no confirmation can be made at this time.Correction: - d1 brand name corrected - d4 model number inserted in the correct position - batch review of lot.2325059 corrected.Device evaluation: - devices returned on 10.01.2024 - visual inspection performed.

Brand Name
MYSPINE
Common Device Name
SPINE SURGICAL GUIDES
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20320898
Report Number3005180920-2024-00768
Device Sequence Number8005344
Product Code PQC
UDI-Device Identifier07630040717571
UDI-Public07630040717571
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model Number7.0726
Device Catalogue Number7.0726
Device Lot Number14461S
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexFemale
Patient Weight43 KG
Patient EthnicityNon Hispanic
Patient RaceAsian